Alert archive / New Jersey / Tornado Warnings in 2011
Tornado Warning 29, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this tornado warning at Aug 28, 2011, 2:40 AM EDT for Mercer County, Monmouth County, Ocean County, New Jersey. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2011, 2:40 AM EDT (06:40 UTC)
- Expired
- Aug 28, 2011, 3:15 AM EDT
- In force
- 35 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Mercer County, NJ, Monmouth County, NJ, Ocean County, NJ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 3:00 AM EDT | TORNADO | Robbinsville, NJ | BRIEF EF-0 TORNADO TOUCHDOWN... TREES AND ELECTRIC POLES DOWN |
| Aug 28, 3:02 AM EDT | NON-TSTM WND GST 52 | Lakehurst Nas, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 7:56 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
173
WFUS51 KPHI 280640
TORPHI
NJC021-025-029-280715-
/O.NEW.KPHI.TO.W.0029.110828T0640Z-110828T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
240 AM EDT SUN AUG 28 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN MERCER COUNTY IN CENTRAL NEW JERSEY...
SOUTHWESTERN MONMOUTH COUNTY IN CENTRAL NEW JERSEY...
NORTHWESTERN OCEAN COUNTY IN SOUTHERN NEW JERSEY...
* UNTIL 315 AM EDT
* AT 238 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
CASSVILLE...OR 17 MILES NORTHWEST OF TOMS RIVER...MOVING WEST AT 30
MPH.
* THE TORNADO WILL BE NEAR...
SIX FLAGS THEME PARK AND CLARKSBURG BY 245 AM EDT...
CREAM RIDGE AND ROOSEVELT BY 250 AM EDT...
IMLAYSTOWN BY 255 AM EDT...
ALLENTOWN BY 300 AM EDT...
WINDSOR AND CROSSWICKS BY 305 AM EDT...
EDINBURG BY 310 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.
&&
LAT...LON 4002 7433 4009 7457 4013 7460 4017 7468
4015 7472 4019 7476 4033 7469 4027 7449
4025 7448 4025 7444 4019 7425
TIME...MOT...LOC 0640Z 111DEG 24KT 4014 7441
$$
HAYES2 follow-up statements
016
WWUS51 KPHI 280700
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 AM EDT SUN AUG 28 2011
NJC025-029-280710-
/O.CAN.KPHI.TO.W.0029.000000T0000Z-110828T0715Z/
MONMOUTH NJ-OCEAN NJ-
300 AM EDT SUN AUG 28 2011
...THE TORNADO WARNING FOR NORTHWESTERN OCEAN AND SOUTHWESTERN
MONMOUTH COUNTIES IS CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.
LAT...LON 4023 7449 4020 7458 4015 7464 4017 7468
4017 7469 4015 7472 4019 7476 4033 7469
4027 7449 4025 7448
TIME...MOT...LOC 0700Z 111DEG 24KT 4019 7457
$$
NJC021-280715-
/O.CON.KPHI.TO.W.0029.000000T0000Z-110828T0715Z/
MERCER NJ-
300 AM EDT SUN AUG 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 AM EDT FOR
SOUTHEASTERN MERCER COUNTY...
AT 258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WINDSOR...OR 11
MILES EAST OF TRENTON...MOVING WEST AT 30 MPH.
THE TORNADO WILL BE NEAR...
WINDSOR AND CROSSWICKS BY 305 AM EDT...
YARDVILLE-GROVEVILLE AND EDINBURG BY 310 AM EDT...
MERCERVILLE-HAMILTON SQUARE AND WHITE HORSE BY 315 AM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.
&&
LAT...LON 4023 7449 4020 7458 4015 7464 4017 7468
4017 7469 4015 7472 4019 7476 4033 7469
4027 7449 4025 7448
TIME...MOT...LOC 0700Z 111DEG 24KT 4019 7457
$$
HAYES961
WWUS51 KPHI 280705
SVSPHI
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
305 AM EDT SUN AUG 28 2011
NJC021-280715-
/O.EXP.KPHI.TO.W.0029.000000T0000Z-110828T0715Z/
MERCER NJ-
305 AM EDT SUN AUG 28 2011
...THE TORNADO WARNING FOR SOUTHEASTERN MERCER COUNTY WILL EXPIRE AT
315 AM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.
LAT...LON 4023 7449 4020 7458 4015 7464 4017 7468
4017 7469 4015 7472 4019 7476 4033 7469
4027 7449 4025 7448
TIME...MOT...LOC 0705Z 111DEG 24KT 4020 7461
$$
HAYESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this tornado warning went out at Aug 28, 12:22 AM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 28, 12:22 AM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1222 AM EDT SUN AUG 28 2011
.SYNOPSIS...
HURRICANE IRENE WILL CONTINUE TO TRACK NORTHWARD ALONG THE MID
ATLANTIC COAST THROUGH SUNDAY BEFORE PUSHING INTO THE NEW ENGLAND
STATES. A HIGH PRESSURE SYSTEM TO OUR WEST WILL THEN SPREAD ITS
INFLUENCE INTO OUR REGION DURING MONDAY. HIGH PRESSURE AND A
PERIOD OF CALMER WEATHER IS EXPECTED THROUGH MUCH OF THE UPCOMING
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WE CONTINUE TO MONITOR THE EMBEDDED STRONGER CELLS WITHIN THE
RAIN SHIELD, HOWEVER FOR NOW THE ROTATION SEEN ON RADAR HAS
SCALED BACK. THE TORNADO WATCH WILL REMAIN IN EFFECT AS IS THOUGH
UNTIL 5 AM. STRONGER WINDS HAVE BEEN OCCURRING IN SOME AREAS WHEN
THE RAIN INTENSITY INCREASED AS BETTER MOMENTUM TRANSFER HAS BEEN
ABLE TO OCCUR. THE RAINFALL RATES HAVE BEEN ABOUT 2 INCHES PER
HOUR IN THE HEAVIER BANDED FEATURES. WE ARE MONITORING SIGNIFICANT
3-HOUR PRESSURE RISES TO OUR SOUTH. THIS IS AIDING AN AREA OF
GUSTS TO ABOUT 50 KNOTS ACROSS EASTERN VIRGINIA AND NORTHEASTERN
NORTH CAROLINA IN THE WAKE OF HURRICANE IRENE. THESE PRESSURE
RISES ARE FORECAST TO SHIFT NORTHWARD AND MOVE ACROSS OUR AREA
DURING THE DAY ON SUNDAY. THIS MAY ALLOW FOR EVEN STRONGER GUSTS
ACROSS PORTIONS OF OUR REGION BEHIND THE CENTER OF IRENE AS IT
TRACKS TO OUR NORTHEAST.
THE FORECAST WAS UPDATED TO TWEAK THE HOURLY GRIDS AND ADD IN
THE NEW NHC ADVISORY WIND GRIDS. WE DID HOWEVER MAKE SOME TWEAKS
TO THE WINDS ESPECIALLY OVER LAND AS THE SUSTAINED WINDS HAVE BEEN
LOWER. WE GENERALLY CAPPED THE WIND GUSTS AT 70 KNOTS AT THIS POINT
GIVEN TRENDS, WHICH IS LOWER THAN PREVIOUSLY. THE OTHER HAZARDS THAT
CONTINUE ARE TORRENTIAL RAIN WITH A LOT OF FLOODING OCCURRING. IT
SHOULD BE STRESSED THAT GIVEN THE WET GROUND, IT WILL NOT TAKE AS
MUCH WIND TO DOWN TREES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
WE MAY BE A LITTLE SLOW CLEARING IRENE OUT OF OUR AREA WITH THIS
PACKAGE, BUT IN ANY EVENT WE EXPECT RAIN TO END DURING THE COURSE OF
THE DAY. RATHER ROBUST WINDS ON THE BACK SIDE OF THE SYSTEM ARE
EXPECTED, AND WE DID RAISE OUR MAXIMUM TEMPERATURES SOME FROM
CONTINUITY IN ANTICIPATION OF SOME COMPRESSIONAL HEATING. SUNDAY
NIGHT SHOULD BE DRY WITH DIMINISHING WINDS. CONTINUITY WAS
MAINTAINED ON THE MINIMUM TEMPERATURES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AS IRENE EXITS INTO THE NEW ENGLAND STATES AND EASTERN CANADA ON
MONDAY, AN AREA OF HIGH PRESSURE AROUND THE SOUTHERN GREAT LAKES
WILL BEGIN BUILDING EASTWARD. A LIGHT NORTHWESTERLY FLOW WITH AMPLE
SUN IS EXPECTED FOR THE REGION MONDAY. OF NOTE IN THE MID TO UPPER
LEVELS, A WEAK TROUGH WILL APPROACH THE AREA MONDAY AND PASS BY
DURING TUESDAY. THIS WILL SERVE TO GIVE US A LITTLE MORE CLOUD COVER
FOR TUESDAY, BUT OTHERWISE THE QUIET PATTERN CONTINUES. THE SURFACE
HIGH PRESSURE EXPANDS ACROSS OUR REGION AND INTO THE NORTHEASTERN
STATES DURING WEDNESDAY AND THURSDAY AS AN UPPER LEVEL RIDGE TAKES
SHAPE OVER THE CENTER OF THE COUNTRY. THE MODELS SHOW HIGH PRESSURE
MOVING OFF THE EAST COAST BY FRIDAY AS AN AREA OF LOW PRESSURE
ORGANIZES OVER THE NORTHERN PLAINS STATES. THIS LOW PRESSURE IS
FORECAST TO TRACK INTO SOUTHEASTERN CANADA DURING SATURDAY WITH A
COLD FRONT EXPECTED TO CROSS THE GREAT LAKES AND APPROACH OUR REGION
AT THE END OF THE LONG TERM PERIOD. TEMPERATURES THROUGH THIS
TIMEFRAME WILL BE NEAR NORMAL WITH MAXIMUM TEMPS GENERALLY RANGING
FROM THE UPPER 70S TO THE LOWER 80S. FOR THE MOST PART, HPC GUIDANCE
WAS GENERALLY ACCEPTED AND USED.
&&
.AVIATION /04Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
WE ARE FORECASTING TROPICAL STORM FORCE WINDS OVERNIGHT AT ALL THE
TAF SITES, WITH WINDS GRADUALLY BACKING FROM EAST NORTHEAST TO NORTH
NORTHWEST. WE CONTINUE TO BACK THEM TO WEST NORTHWEST ON SUNDAY. IFR
CONDITIONS IN RAIN, HEAVY AT TIMES, ARE FORECAST AT ALL SITES. THOSE
IFR CONDITIONS ARE EXPECTED TO END AROUND DAYBREAK OR SHORTLY
THEREAFTER, ALTHOUGH THE WINDS WILL REMAIN STRONG FOR A GOOD PART OF
THE DAY.
OUTLOOK...
HIGH PRESSURE IS EXPECTED TO DOMINATE THE WEATHER PATTERN FOR OUR
REGION FROM MONDAY THROUGH THURSDAY. DRY WEATHER IS FORECAST THROUGH
THIS PERIOD WITH GENERALLY LIGHT WINDS AND VFR CONDITIONS. THE
OVERNIGHT/EARLY MORNING PART OF EACH DAY MAY YIELD POSSIBLE
VISIBILITY RESTRICTIONS AS FOG COULD DEVELOP WITH THE MAINLY CLEAR
CONDITIONS AND LIGHT WINDS.
&&
.MARINE...
A HURRICANE WARNING REMAINS IN EFFECT FOR ALL ZONES. TROPICAL STORM
FORCE HAVE JUST ARRIVED OVER OUR FAR SOUTHERN WATERS, AND HURRICANE
FORCE WINDS STILL ARE FORECAST. IRENE IS FORECAST TO MOVE TO THE NEW
JERSEY COASTLINE BY DAYBREAK AND THEN LIFT NORTHEAST WITH A ROBUST
WRAP AROUND WIND. WE MAINTAIN OUR SEAS FORECAST OF SEAS PEAKING
AROUND OR A BIT IN EXCESS OF 20 FEET OVER THE ATLANTIC AND 5 TO 9
FEET OVER THE BAY.
THE CONDITIONS ARE EXPECTED TO IMPROVE SUNDAY NIGHT INTO MONDAY AS
THE SYSTEM MOVES WELL TO OUR NORTH AND THE PRESSURE GRADIENT EASES
SIGNIFICANTLY. THE OFFSHORE WINDS IN THE WAKE OF IRENE SHOULD ALLOW
THE SEAS TO SUBSIDE FAIRLY QUICKLY OVERALL.
OUTLOOK...
HIGH PRESSURE GRADUALLY BUILDS INTO THE MID ATLANTIC REGION AND OUR
COASTAL WATERS DURING MONDAY. FOR THE OCEAN WATERS, WAVE HEIGHTS ARE
EXPECTED TO STAY HIGH AS IRENE PULLS AWAY INTO THE NORTHEAST STATES,
BUT THESE WAVE HEIGHTS WILL GRADUALLY DIMINISH GOING INTO TUESDAY.
WINDS ARE EXPECTED TO BE MAINLY LESS THAN 15 KNOTS FOR THE COASTAL
WATERS OF DELAWARE AND NEW JERSEY BY MONDAY. WITH HIGH PRESSURE
REMAINING OVER THE AREA THROUGH THURSDAY, WINDS IN THIS RANGE WILL
CONTINUE FOR THE WATERS.
&&
.HYDROLOGY...
HEAVY AND POSSIBLY RECORD SETTING RAINFALL INTO SUNDAY MAY RESULT
IN MAJOR FLOODING ACROSS THE AREA. THUS FAR LATE TODAY, RAINFALL
MEASUREMENTS FROM SPOTTERS ACROSS THE AREA SHOW THAT ANYWHERE FROM
1 TO 3 INCHES OF RAIN HAVE FALLEN ACROSS PORTIONS OF MARYLAND,
DELAWARE, AND SOUTHERN NEW JERSEY. HEAVY RAIN CONTINUES TO SPREAD
NORTHWARD AS THE OUTER BANDS OF IRENE SPIN INTO THE REGION.
THE PW VALUES FORECAST ACROSS THE REGION ARE RATHER IMPRESSIVE
WITH 2.0-2.5 INCHES OVERSPREADING THE REGION TODAY INTO SUNDAY.
IF THE CENTER GETS CLOSE ENOUGH TO THE COAST, SOME GUIDANCE
INDICATES THE PW VALUES INCREASE TO JUST OVER 3.0 INCHES. THIS
AMOUNT OF MOISTURE IN THE ATMOSPHERE WILL LEAD TO EXCESSIVE
RAINFALL RATES AND TOTALS. THIS COMBINED WITH ANY UPSLOPE
ENHANCEMENT AND/OR LOCALLY ENHANCED CONVERGENCE/BANDING WILL ADD
TO THE RAIN RATES. THE INITIAL INFLUX OF THIS HIGHER MOISTURE
CONTENT AIR ALONG WITH THE PRESENCE OF A STATIONARY FRONT WILL LEAD
TO BOUTS OF LOCALLY VERY HEAVY DOWNPOURS WELL BEFORE THE HURRICANE
GETS TO OUR LATITUDE.
SMALLER CREEKS AND STREAMS WILL BE HIGHLY SUSCEPTIBLE TO RAPID
FLOODING. THE RARITAN AND SCHUYLKILL RIVERS HAVE THE POTENTIAL TO
REACT RATHER QUICKLY AND ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING.
THE DELAWARE, SUSQUEHANNA, RANCOCAS AND PASSAIC RIVERS REACT MORE
SLOWLY, BUT THEY ALSO ARE HIGHLY SUSCEPTIBLE TO FLOODING. IN
ADDITION, THE WINDSWEPT RAIN WILL LIKELY PRODUCE URBAN AND POOR
DRAINAGE FLOODING. THE STRONG ONSHORE FLOW COMBINED WITH THE TIDES
WILL TEND TO BACK WATER UP, COMPLICATING FLOODING PROBLEMS. GIVEN
THE QPF FORECAST /6 TO 10 INCHES WITH LOCALLY UP TO 12 INCHES/ AND
THE ANTECEDENT CONDITIONS, THE FLOOD WATCH REMAINS IN EFFECT AND
WE CONTINUE TO CARRY A HEAVY RAIN MENTION IN THE FORECAST.
&&
.TIDES/COASTAL FLOODING...
THE THREAT OF MODERATE TO SEVERE COASTAL FLOODING REMAINS HIGH OVER
THE WEEKEND AS HURRICANE IRENE IMPACTS OUR REGION. THE SUNDAY
MORNING HIGH TIDE ALONG THE OCEANFRONT RARITAN BAY AND DELAWARE
BAY IS OF MOST CONCERN. HOWEVER, WITH THE STRENGTH OF THE STORM,
COASTAL FLOODING MAY VERY WELL BE AN ISSUE FOR HOURS BEFORE AND
AFTER THE HIGH TIDE OCCURS.
WITH WATER EXPECTED TO BE PUSHED UP DELAWARE BAY, FLOODING IS ALSO A
CONCERN FOR THE TIDAL PORTION OF THE DELAWARE RIVER.
COASTAL FLOODING ISSUES MAY LINGER INTO THE SUNDAY EVENING HIGH
TIDE, ESPECIALLY ALONG THE NORTHERN PART OF THE NEW JERSEY COAST AND
ALONG RARITAN BAY.
A CAVEAT TO THIS IS THE THREAT OVER THE NORTHERN CHESAPEAKE BAY.
IT DOES NOT APPEAR THAT WE WILL SEE MINOR TIDAL FLOODING WITH THE
AFTERNOON/EVENING HIGH TIDE TODAY, AND WINDS MAY SHIFT TO
NORTHWEST PRIOR TO THE OVERNIGHT HIGH TIDE. THE GREATEST THREAT TO
OUR PORTION OF THE MARYLAND EASTERN SHORE WOULD BE SOUTH AT TALBOT
AND CAROLINE COUNTIES, WHERE PERHAPS MODERATE TIDAL FLOODING STILL
WILL OCCUR.
&&
.RIP CURRENTS...
DANGEROUS RIP CURRENTS ASSOCIATED WITH HURRICANE IRENE ARE
ANTICIPATED THROUGH THE ENTIRE WEEKEND.
&&
.EQUIPMENT...
THE FORT DIX, NEW JERSEY /KDIX/ DOPPLER RADAR IS OUT OF SERVICE
UNTIL FURTHER NOTICE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ054-055-060>062-
067>071.
TROPICAL STORM WARNING FOR PAZ054-055-060>062-067>069.
HURRICANE WARNING FOR PAZ070-071.
NJ...FLOOD WATCH THROUGH THIS EVENING FOR NJZ001-007>010-012>027.
TROPICAL STORM WARNING FOR NJZ001-007>010-015.
HURRICANE WARNING FOR NJZ012>014-016>027.
DE...FLOOD WATCH THROUGH THIS EVENING FOR DEZ001>004.
HURRICANE WARNING FOR DEZ001>004.
MD...FLOOD WATCH THROUGH THIS EVENING FOR MDZ008-012-015-019-020.
TROPICAL STORM WARNING FOR MDZ008-012-015.
HURRICANE WARNING FOR MDZ019-020.
MARINE...HURRICANE WARNING FOR ANZ430-431-450>455-470.
&&
SYNOPSIS...KLINE
NEAR TERM...GORSE
SHORT TERM...DELISI
LONG TERM...KLINE
AVIATION...DELISI/KLINE
MARINE...DELISI/KLINE
HYDROLOGY...
TIDES/COASTAL FLOODING...
RIP CURRENTS...
EQUIPMENT...GORSEHazardous weather outlook, Aug 27, 10:27 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1027 PM EDT SAT AUG 27 2011 MDZ008-012-015-NJZ008>010-015-PAZ067>069-290230- CECIL-KENT MD-QUEEN ANNES-MORRIS-HUNTERDON-SOMERSET-MERCER-CHESTER- MONTGOMERY-BUCKS- 1027 PM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 812 IN EFFECT UNTIL 5 AM EDT SUNDAY... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>004-MDZ019-020-NJZ012>014-016>027-PAZ070-071-290230- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 1027 PM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 812 IN EFFECT UNTIL 5 AM EDT SUNDAY... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ001-007-PAZ054-055-060>062-290230- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 1027 PM EDT SAT AUG 27 2011 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-450>455-290230- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1027 PM EDT SAT AUG 27 2011 ...TORNADO WATCH 812 IN EFFECT UNTIL 5 AM EDT SUNDAY... ...HURRICANE WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HURRICANE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HURRICANE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 27, 11:03 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1103 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND DMG UPPER DARBY 39.93N 75.27W
08/27/2011 DELAWARE PA PUBLIC
BRANCHES DOWN
&&
EVENT NUMBER PHI1100661
GAINESLocal storm report, Aug 27, 11:19 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1119 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG LEISURETOWNE 39.90N 74.70W
08/27/2011 BURLINGTON NJ COUNTY OFFICIAL
NUMEROUS TREES DOWN.
&&
EVENT NUMBER PHI1100662
AMCLocal storm report, Aug 27, 11:37 PM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1137 PM EDT SAT AUG 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM NON-TSTM WND GST 1 WSW WEST OSBORNSVILLE 40.04N 74.13W
08/27/2011 M66 MPH OCEAN NJ PUBLIC
&&
EVENT NUMBER PHI1100663
GAINESSpecial weather statement, Aug 28, 12:55 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1255 AM EDT SUN AUG 28 2011
NJZ017-018-021>025-027-280600-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-
SOUTHEASTERN BURLINGTON NJ-
1255 AM EDT SUN AUG 28 2011
...STRONG WIND GUSTS AND VERY HEAVY RAIN WILL AFFECT SOUTHERN NEW
JERSEY..
RAIN BANDS ASSOCIATED WITH HURRICANE IRENE WILL AFFECT MUCH OF
SOUTHERN NEW JERSEY EARLY THIS MORNING. AS THE RAIN BANDS COME
ASHORE...WINDS GUSTS TO 60 MPH ARE POSSIBLE...AS WELL AS HEAVY WIND
DRIVEN RAIN.
BETWEEN THE RAIN BANDS...RAIN COULD BECOME LIGHTER...AND WINDS MAY
SLACKEN FROM TIME TO TIME. HOWEVER...MOST OF THE TIME STRONG WINDS
AND HEAVY RAIN COULD BE EXPECTED.
LAT...LON 3933 7445 3930 7454 3928 7455 3924 7460
3907 7473 3913 7490 3917 7494 3918 7502
3920 7505 3924 7520 3978 7484 3978 7481
3958 7440 3955 7442 3950 7440 3948 7431
HAYESSpecial weather statement, Aug 28, 1:00 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 100 AM EDT SUN AUG 28 2011 DEZ001>004-MDZ008-012-015-019-020-280800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON 100 AM EDT SUN AUG 28 2011 ...STRONG WINDS AND VERY RAIN HEAVY RAIN WILL AFFECT NORTHEAST MARYLAND AND DELAWARE EARLY THIS MORNING... LOOK FOR RAIN BANDS TO CONTINUE TO AFFECT MUCH OF DELAWARE AND NORTHEAST MARYLAND EARLY THIS MORNING. WIND GUSTS MAY APPROACH HURRICANE FORCE...ALONG WITH WIND DRIVEN HEAVY RAIN. THERE COULD BE SMALL BREAKS IN THE RAIN AND WIND...BUT THEY WILL BE VERY SHORT-LIVED...WITH HEAVY RAIN AND STRONG WINDS CONTINUING THROUGH THE EARLY MORNING HOURS. HAYES
Special weather statement, Aug 28, 1:43 AM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 143 AM EDT SUN AUG 28 2011 NJZ022>025-280845- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- INCLUDING THE CITIES OF...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY 143 AM EDT SUN AUG 28 2011 ...STRONG WINDS AND VERY HEAVY RAIN WILL AFFECT CAPE MAY AND ATLANTIC COUNTIES EARLY THIS MORNING... LOOK FOR RAIN BANDS ASSOCIATED WITH IRENE TO AFFECT CAPE MAY AND ATLANTIC COUNTIES EARLY THIS MORNING. WHEN THE RAIN BANDS CROSS THE REGION...WINDS COULD GUST AS HIGH AS 65 MPH...AND HEAVY RAIN DRIVEN RAIN WILL FALL. THE ADDITIONAL RAIN WILL AGGRAVATE ONGOING FLOODING. HAYES
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 8:28 PM EDT | Flash Flood Warning | PHI | Cape May, Cumberland, Gloucester, Salem | 12 hr |
| Aug 27, 8:41 PM EDT | Tornado Warning | PHI | Atlantic | 34 min |
| Aug 27, 9:03 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 27 min |
| Aug 27, 9:08 PM EDT | Tornado Warning | PHI | Atlantic, Cape May, Cumberland | 37 min |
| Aug 27, 9:29 PM EDT | Tornado Warning | PHI | Camden, Gloucester | 31 min |
| Aug 27, 9:43 PM EDT | Areal Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 6 hr |
| Aug 27, 9:46 PM EDT | Tornado Warning | PHI | Salem | 29 min |
| Aug 27, 9:56 PM EDT | Special Marine Warning | PHI | 19 min | |
| Aug 27, 9:58 PM EDT | River Flood Warning | PHI | Sussex, Warren | 48 hr |
| Aug 27, 9:58 PM EDT | River Flood Warning | PHI | Sussex, Warren | 17 hr |
| Aug 27, 10:08 PM EDT | Tornado Warning | PHI | Burlington, Ocean | 37 min |
| Aug 27, 10:11 PM EDT | River Flood Warning | PHI | Passaic | 4 days |
| Aug 27, 10:14 PM EDT | Tornado Warning | PHI | Gloucester, Salem | 31 min |
| Aug 27, 10:36 PM EDT | Tornado Warning | PHI | Burlington | 24 min |
| Aug 27, 10:56 PM EDT | Tornado Warning | PHI | Mercer, Monmouth, Ocean | 34 min |
| Aug 27, 11:37 PM EDT | Flash Flood Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 6 more | 12 hr |
| Aug 27, 11:52 PM EDT | Special Marine Warning | PHI | 23 min | |
| Aug 28, 12:55 AM EDT | Special Weather Statement | PHI | Atlantic, Cumberland | 65 min |
| Aug 28, 3:50 AM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 10 hr |
| Aug 28, 8:09 AM EDT | Areal Flood Warning | PHI | Cape May, Cumberland, Gloucester, Salem | 12 hr |
| Aug 28, 11:07 AM EDT | Areal Flood Warning | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 6 more | 18 hr |
| Aug 28, 1:27 PM EDT | Areal Flood Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 8 hr |
Nearby
Tornado Warnings in New Jersey, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.